MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85451
Health Effect - Clinical Code No Information (3190)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Report received stated the balloon on the icast stent popped at 2 atm.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Analysis: the icast covered stent delivery system was returned and inspected to determine the cause of the complaint.The balloon had been caught in the knot that was tied in the bio-hazard bag creating a very large curve to the balloon.The catheter shaft was in good condition and did not appear to be damaged.There was no fluid in the balloon and it had been deflated.To determine if the device had a leak the catheter was attached to a 20cc syringe with a 20atm gauge to monitor the inflation pressure.The syringe was filled with 5cc of water and the syringe was pressurized to 2atm as the claim was that the balloon leaked at 2atm.The balloon did not leak.The pressure was then increased to the nominal inflation pressure of 8atm as specified on the product label.The device showed no signs of leaking.The pressure was then increased to the product rated burst pressure of 12atm as specified on the product label.The device again showed no signs of leaking.Based on the results of the investigation the device did not have a leak at all.The product performed properly.Below is a list of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr/7fr) depending on size.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing as detailed above.Distal tip tensile testing.Catheter leak check a review of the device history records indicates that this lot of catheters passed all quality and performance requirements.Conclusion: based on the results of the investigation atrium medical corporation cannot conclude that the device was defective.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8752753
Report Number3011175548-2019-00731
Device Sequence Number16718332
Product Code JCT
UDI-Device Identifier00650862854510
UDI-Public00650862854510
Combination Product (Y/N)N
Initial Reporter StateAL
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Model Number85451
Device Catalogue Number85451
Device Lot Number441507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;